You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Solving a Class of Stochastic Minimization Problems
Michael P. Bailey
Vol. 42, No. 3 (May - Jun., 1994), pp. 428-438
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/171883
Page Count: 11
Preview not available
This work gives a methodology for analyzing a class of discrete minimization problems with random element weights. The minimum weight solution is shown to be an absorbing state in a Markov chain, while the distribution of weight of the minimum weight element is shown to be of phase type. We then present two-sided bounds for matroids with NBUE distributed weights, as well as for weights with bounded positive hazard rates. We illustrate our method using a realistic military communications problem.
Operations Research © 1994 INFORMS